Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 10, 2013, 1:46 AM CST for 5 parishes in Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2013, 1:46 AM CST (07:46 UTC)
- Expired
- Jan 10, 2013, 5:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
393
WGUS54 KSHV 100746
FFWSHV
LAC021-043-059-069-127-101145-
/O.NEW.KSHV.FF.W.0002.130110T0746Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 545 AM CST
* AT 139 AM CST...NATIONAL WEATHER DOPPLER RADAR ESTIMATES AND RAIN
GAUGE REPORTS INDICATED 3 TO 5 INCHES OF RAIN HAD FALLEN OVER THE
WARNED AREA. EARLIER TONIGHT...LOCAL LAW ENFORCEMENT OFFICIALS
REPORTED SECONDARY ROADS HAD BECOME INUNDATED WITH WATER DUE TO
THE HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...
MIDWAY AND JENA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3192 9193 3192 9200 3133 9200 3134 9203
3132 9208 3146 9217 3147 9221 3139 9260
3140 9269 3151 9272 3142 9284 3143 9290
3194 9257 3205 9192
$$
091 follow-up statement
145
WGUS74 KSHV 101003
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 AM CST THU JAN 10 2013
LAC021-043-059-069-127-101145-
/O.CON.KSHV.FF.W.0002.000000T0000Z-130110T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NATCHITOCHES LA-LA SALLE LA-GRANT LA-CALDWELL LA-WINN LA-
403 AM CST THU JAN 10 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CST FOR
WINN...CALDWELL...GRANT...LA SALLE AND NATCHITOCHES PARISHES...
AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES AND
RAIN GAUGE REPORTS CONTINUE TO INDICATE 3 TO 5 INCHES OF RAIN...WITH
LOCALLY HEAVIER AMOUNTS...HAVE FALLEN OVER THE WARNED AREA. A LARGE
RAIN BAND EXTENDS WELL TO THE SOUTH AND ADDITIONAL RAINFALL AMOUNTS
OF UP TO 2 INCHES WILL BE POSSIBLE. REPORTS OF FLOODING ON SECONDARY
ROADS HAVE ALREADY BEEN RECEIVED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLLA...MIDWAY
AND JENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3192 9193 3192 9200 3133 9200 3134 9203
3132 9208 3146 9217 3147 9221 3139 9260
3140 9269 3151 9272 3142 9284 3143 9290
3194 9257 3205 9192
$$
09What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 11:16 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 9, 11:16 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1116 PM CST WED JAN 9 2013
.DISCUSSION...
PATCHY FOG DEVELOPING ACROSS MANY LOCATIONS IN EAST TEXAS WHERE
AIRMASS HAS BECOME SATURATED. WENT AHEAD AND UPDATED THE FORECAST
TO INCLUDE PATCHY DRIZZLE AND PATCHY FOG ACROSS ALL AREAS
CURRENTLY OUTSIDE OF THE FLASH FLOOD WATCH FLOOD WATCH. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 71 48 71 57 / 100 50 10 0 30
MLU 60 70 50 71 57 / 100 100 20 0 30
DEQ 55 68 41 68 50 / 50 50 10 0 20
TXK 54 69 47 69 55 / 50 50 10 0 20
ELD 58 70 47 70 55 / 100 100 20 0 30
TYR 57 66 47 72 58 / 50 20 10 0 20
GGG 57 69 46 71 57 / 50 30 10 0 20
LFK 63 71 46 72 61 / 100 30 10 0 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: ARZ072-073.
LA...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM CST THURSDAY FOR THE FOLLOWING
ZONES: TXZ152-153-165>167.
&&
05/07Hazardous weather outlook, Jan 9, 11:56 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CST WED JAN 9 2013 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1156 AM CST WED JAN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL PERSIST ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON...WITH ADDITIONAL AREAS OF HEAVIER RAIN GRADUALLY SPREADING NORTH AND EAST INTO EAST TEXAS AND WESTERN LOUISIANA LATER THIS AFTERNOON AND THIS EVENING. THIS WILL OCCUR AS A STRONG UPPER LEVEL STORM SYSTEM OVER NORTHERN MEXICO BEGINS TO SLOWLY DRIFT NORTHEAST INTO SOUTHCENTRAL TEXAS THIS AFTERNOON AND EVENING. WITH THE HEAVY RAINFALL THREAT FOCUSING ON EAST TEXAS AND WESTERN LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH THURSDAY MORNING...BEFORE THE RAIN AND EMBEDDED THUNDERSTORMS DIMINISH FROM WEST TO EAST. ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS EXPECTED. GIVEN THE ALREADY SATURATED GROUNDS...ANY EXCESSIVE RAINFALL THAT MOVES REPEATEDLY OVER THE SAME AREAS THIS AFTERNOON AND TONIGHT MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS CONTAINING THE HEAVY RAINFALL WILL DIMINISH FROM WEST TO EAST THURSDAY. HOWEVER...ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY MORNING AND AFTERNOON OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE PARENT STORM SYSTEM BEGINS TO LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND EASTERN OKLAHOMA. THE PRIMARY THREAT FROM ANY STRONG STORMS WOULD BE MARGINALLY SEVERE HAIL AND STRONG WINDS. A COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA SATURDAY NIGHT AND SUNDAY...AND FOCUS ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS THROUGH LATE SUNDAY. EVEN AS THE FRONT EXITS THE REGION BY EARLY MONDAY...ADDITIONAL SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THROUGH MIDWEEK...WHICH COULD RESULT IN ANOTHER FLASH FLOOD THREAT OVER EXTREME EASTERN TEXAS AND NORTH LOUISIANA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR RAINFALL TOTALS AND ANY FLOODING REPORTS. 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:49 PM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union | 41 min |
| Jan 9, 9:49 PM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 4 hr |
| Jan 10, 1:14 AM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Lincoln, Ouachita, Winn | 3 hr |
| Jan 10, 5:44 AM CST | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Natchitoches, Winn | 3 hr |
| Jan 10, 7:45 AM CST | Areal Flood Advisory | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 2 hr |
| Jan 10, 8:45 AM CST | Areal Flood Advisory | SHV | Caldwell, Grant, LaSalle, Winn | 2 hr |
| Jan 10, 10:00 AM CST | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 13 days |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.